Alert archive / Kentucky / Special Weather Statements in 2021

Special Weather Statement, NWS Louisville, KY

July 7, 2021Meade County, Kentucky

NWS Louisville, KY issued this special weather statement at Jul 7, 2021, 4:32 PM EDT for Meade County, Kentucky. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2021, 4:32 PM EDT (20:32 UTC)
Expired
Jul 7, 2021, 4:45 PM EDT
In force
13 min
Issued by
NWS Louisville, KY

County Meade County, KY

The radar

The Louisville radar (KLVX), 39 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.5 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 50 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
50 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
902 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
-25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

560 
WWUS83 KLMK 072032
SPSLMK

Special Weather Statement
National Weather Service Louisville KY
432 PM EDT Wed Jul 7 2021

KYZ024-025-072045-
Meade-Breckinridge-
432 PM EDT Wed Jul 7 2021

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL MEADE AND
NORTHEASTERN BRECKINRIDGE COUNTIES...

At 431 PM EDT/331 PM CDT/, a strong thunderstorm was 9 miles 
northeast of Hardinsburg, moving northeast at 15 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Webster, Irvington, Mystic, Raymond, Frymire, Lodiburg, Rhodelia,
Union Star, and Clifton Mills.

If outdoors, seek shelter inside a building.

LAT...LON 3782 8637 3785 8649 3804 8642 3792 8623
TIME...MOT...LOC 2031Z 208DEG 12KT 3790 8639 

$$

13

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Jul 7, 3:17 PM EDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jul 7, 3:17 PM EDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
317 PM EDT Wed Jul 7 2021

.Short Term...(This evening through Thursday)
Issued at 310 PM EDT Wed Jul 7 2021

Scattered showers have developed across southern Indiana and central
Kentucky in a moist but just modestly unstable environment, with the
best coverage over south-central Kentucky in response to more
available deep moisture. There's just enough convective character to
get some moderate to briefly heavy rainfall rates and a few
lightning strikes, but so far there's not much happening above 20K
feet. Most likely impact will be reduced visibilities in the most
intense rain, but there is just enough northward movement that
rainfall won't last very long in any one location, so flooding rain
should not be an issue. Locally gusty winds are on the table if
updrafts start to grow taller, but there is not enough shear to
support organized severe storms.

Most of the area will see a dry period tonight, especially along and
west of Interstate 65.  Otherwise muggy conditions continue and most
locations won't drop below 70 degrees. By Thursday an upper-level
shortwave trof kicks out of the Corn Belt and into the Rust Belt,
with a weak sfc trof dropping SE into the Ohio Valley near the
diurnal max in instability. Weak mid-level lapse rates and winds
will limit severe potential, but brief heavy rainfall and locally
gusty winds are possible with the stronger updrafts. Otherwise
expect better coverage of afternoon convection compared to this
afternoon, with the best chances over southern Indiana.

&&

.Long Term...(Thursday night through Wednesday)
Issued at 305 PM EDT Wed Jul 7 2021

A weak frontal boundary is progged to push southeast through the
area Thursday night into Friday morning, eventually stalling out
over the region. This will lead to continued chances of showers and
storms Thursday night ahead of and along the front, with conditions
then drying out behind the front. There remains a decent amount of
uncertainty on where the frontal boundary will stall out, with exact
positioning having an impact on the chances of seeing showers and
storms during the day on Friday. In general, the trend seems to be
for the front to drop down towards the KY/TN border, resulting in a
relatively dry day across southern IN and northern KY with better
chances of scattered showers and storms over southern KY.

As we move into the weekend and early next week, chances of showers
and storms will continue each day as we remain in an unsettled
pattern. Aloft, expect to find broad area of high pressure anchored
over the SW CONUS while an upper trough digs southeast across the
Northern Plains and into the mid MS Valley where it is expected to
close off into a low by Sunday. The upper low will then gradually
move into the OH Valley Monday before lifting northeast through the
Upper Great Lakes by Tuesday. At the surface, an area of low
pressure is progged to develop over the Central Plains Saturday and
progress ENE towards the OH Valley through the weekend, likely
pushing a cold front across the area early next week as it lifts
northeast through the Upper Great Lakes.

Under persistent and deepening southwesterly flow in this pattern, a
warm and moist airmass will remain in place into early next week
with dewpoints in the upper 60s to lower 70s and PWATs between 1.7 -
2.0 inches. Scattered showers and storms will be possible Saturday
as the stalled frontal boundary lifts northward as a warm front.
Heavier rainfall amounts are then expected by Sunday as the upper
trough approaches and a 30-40 kt LLJ sets up over the are, bringing
increased moisture and lift. Scattered convection will then continue
to be possible on Monday as the surface cold front begins to push
eastward across the area. Each day expect to see a diurnal
enhancement of PoPs in the afternoon and evening hours during peak
heating.

Temperatures throughout the period will likely remain near/slightly
below climatological normals with afternoon highs generally in the
80s and overnight lows in the mid 60s to lower 70s.

&&

.Aviation...(18Z TAF Issuance)
Issued at 115 PM EDT Wed Jul 7 2021

Seeing a smattering of showers across south-central Kentucky, and
that will be enough to warrant VCSH at all TAF sites by mid-
afternoon. Not enough instability present to provide much TS
coverage, and SDF and HNB don't have the deep moisture that BWG and
LEX do. Will carry a TEMPO for IFR vis in heavy rain at both BWG and
LEX, but not planning to go above/beyond the VCSH mention at SDF and
HNB.

Quiet conditions expected overnight, but ceilings will drop into
MVFR toward daybreak Thu. Will keep it above 2000 feet. Thunderstorm
coverage should be better on Thu afternoon, but this far out will
only mention VCTS for the SDF planning period.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Short Term...RAS
Long Term...JML
Aviation...RAS
Hazardous weather outlook, Jul 7, 3:22 PM EDT, 1 hour 10 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
322 PM EDT Wed Jul 7 2021

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-081930-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
322 PM EDT Wed Jul 7 2021 /222 PM CDT Wed Jul 7 2021/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

Isolated to scattered thunderstorms are possible through this evening.
The strongest storms could produce brief heavy rainfall and locally
gusty winds.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thunderstorms are expected Thursday afternoon, with locally heavy
rainfall and gusty winds possible in the stronger storms. Another
round of storms is possible later into the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotters are invited to submit reports to the National Weather
Service Thursday.

&&

More information, along with other weather, hydrological and
climate information can be found at weather.gov/louisville.

RAS/JML

In the hours before

Special weather statement, Jul 7, 4:32 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
432 PM EDT Wed Jul 7 2021

KYZ024-025-072045-
Meade-Breckinridge-
432 PM EDT Wed Jul 7 2021

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL MEADE AND
NORTHEASTERN BRECKINRIDGE COUNTIES...

At 431 PM EDT/331 PM CDT/, a strong thunderstorm was 9 miles
northeast of Hardinsburg, moving northeast at 15 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Webster, Irvington, Mystic, Raymond, Frymire, Lodiburg, Rhodelia,
Union Star, and Clifton Mills.

If outdoors, seek shelter inside a building.

LAT...LON 3782 8637 3785 8649 3804 8642 3792 8623
TIME...MOT...LOC 2031Z 208DEG 12KT 3790 8639

13

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 4:39 PM EDTSpecial Weather StatementLMKScott36 min
Jul 7, 4:57 PM EDTSpecial Weather StatementLMKHarrison33 min
Jul 7, 5:35 PM EDTSpecial Weather StatementLMKHarrison25 min
Jul 7, 6:10 PM EDTSpecial Weather StatementLMKScott20 min

Nearby

Special Weather Statements in Kentucky, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.